Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Are High Fevers (103+) Normal?
Jul 28, 2004

Just want to thank you so much for your good work. Really would like to volunteer with an organization in New York, but I'm so tired all of the time, that I've proven to be a not so useful volunteer.

Am HIV+, diagnosed November 13, 2002. CD4 originally 156, now just over 600. Taking Sustiva, Epivir and Viread, and as well, for asthma, Flovent and Albuterol; and still, I use Flonase, Valtrex, and Locoid. Have been working hard at regaining my weight, increasing my energy level, and just getting used to having HIV, particularly, having a number of health complications (wasted away majorly before diagnosed, have recurring, seemingly perpetual herpes outbreaks), still suffering with fatigue). The concern now is fevers. Four times over the past six weeks have had a fever that went up to just shy of 104. Each time, the fever started after I'd really exhausted myself-e.g. the penultimate time, it came on after working all day in the Gay Pride Parade, and then that night, in the dance held afterwards. This last time, a few days ago, I also had intense sinus pain, right behind my brow and bridge, easily an 8 on a scale of 1 to 10. Every time the fever breaks, my sinuses start draining. Have put in a call to my doctor, and hopefully will meet with her soon. I'm thinking that this could just be really bad sinusitis.

1. do you think this is the case?

2. are other people who're HIV+ going through this too?

3. should I just presume that the fevers (and the pain) are just one more HIV hurdle, deal with it, and try my best to manage it, and manage with it? Thank you Nate

Response from Dr. Conway

Thank you for your kind comments about the site.

I am pleased that you are responding so well to HAART. At this high CD4 count, your immune system is such that you are not experiencing "one more HIV hurdle", or even any HIV-related problems. This being said, fevers of this magnitude are NOT normal. If you have sinus-related symptoms, this is a good place to start looking for a cause of the fevers. However, given your CD4 count of 600, I would approach this as a case of a significant undiagnosed fever in a person who is not infected with HIV, and be doing my best to identify a cause.



Previous
Thinking of switching help!
Next
Which way Viral Load/CD4?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement